Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Apr 22, 2021, 2:30 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 24, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2021, 2:30 PM PDT (21:30 UTC)
- In effect from
- Apr 24, 2021, 11:00 AM PDT
- Expired
- Apr 23, 2021, 12:38 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS85 KVEF 222130 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 230 PM PDT Thu Apr 22 2021 AZZ101-102-CAZ229-NVZ461>466-231000- /O.NEW.KVEF.FW.A.0004.210424T1800Z-210426T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 230 PM PDT Thu Apr 22 2021 /230 PM MST Thu Apr 22 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Saturday morning through Sunday evening. Critical conditions expected in the afternoon through the early evening hours. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late Saturday morning through Sunday evening. * WIND...South-southwest 15-25 mph with gusts to 40 mph Saturday, 20-30 mph gusts to 50 mph Sunday. Winds will decrease slightly overnight. * HUMIDITY...Minimum humidity 7-15 percent Saturday and Sunday afternoon. Humidity will recovery to greater than 15 percent Saturday night. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
2 follow-up statements
866 WWUS85 KVEF 230958 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 258 AM PDT Fri Apr 23 2021 AZZ101-102-CAZ229-NVZ461>466-240000- /O.CON.KVEF.FW.A.0004.210424T1800Z-210426T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 258 AM PDT Fri Apr 23 2021 /258 AM MST Fri Apr 23 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late Saturday morning through Sunday evening. * WIND...South-southwest 15-25 mph with gusts to 40 mph Saturday and 20-30 mph with gusts over 50 mph on Sunday. Winds will not be as strong overnight but remain gusty. * HUMIDITY...Minimum humidity 7-15 percent Saturday and Sunday afternoon. Humidity will recovery to greater than 15 percent Saturday night. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ weather.gov/lasvegas
949 WWUS85 KVEF 231938 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1238 PM PDT Fri Apr 23 2021 AZZ101-102-CAZ229-NVZ461>466-241200- /O.UPG.KVEF.FW.A.0004.210424T1800Z-210426T0300Z/ /O.NEW.KVEF.FW.W.0006.210424T1800Z-210426T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1238 PM PDT Fri Apr 23 2021 /1238 PM MST Fri Apr 23 2021/ ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 8 PM SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late Saturday morning through Sunday evening. * WIND...South-southwest 15-25 mph with gusts to 40 mph Saturday and 20-30 mph with gusts over 50 mph on Sunday. Winds will not be as strong overnight but will remain gusty. * HUMIDITY...Minimum humidity 7-15 percent Saturday afternoon and slightly higher Sunday afternoon. Humidity will recovery to greater than 15 percent Saturday night. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Apr 22, 2:53 AM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, Apr 22, 2:53 AM PDT, 11 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Las Vegas NV 253 AM PDT Thu Apr 22 2021 SYNOPSIS...As our active pattern continues this week, winds will decrease for most locations today compared to yesterday with cooler temperatures. Warm up still expected for Friday through the weekend, but gusty southwest winds return both Saturday and Sunday. Confidence is increasing for the potential of widespread precipitation for the region as a large Pacific System brings welcome moisture into the entire region by early next week. && .SHORT TERM...Tonight through Friday. With winds subsided across the region for the most part, the focus of the short term is on the exit of yesterday's closed low and the evolution and eventual passage of a building low off the coast of California. This low has continued to trend towards swinging quite wide and not coming on shore until south of the CA/Mexico border now. This path does not lend itself to much in the way of impact for us here in the Great Basin other than some very slight potential for weak thunderstorms over northern Arizona this afternoon. This area does see a notable uptick in surface dewpoints, enough to turn LIs slightly negative after 20Z this afternoon and possible tap into some marginal instability. These will likely be more virga bomb creators than actual precip makers. In fact, the HRRR has been indicating isolated cells producing outflows from KEED to the Mt. Trumbull area. Also this afternoon, hi-res models continue to keep winds gusty for the southern Owens Valley south of Olancha and across the western Mojave desert where gusts of 35-40 may still occur. Otherwise, no other impacts expected today. The quietest day of the next several will likely be Friday as ridging sets in temporarily over the western CONUS. This will allow for a day of warmer temperatures and comparatively light winds across the region. .LONG TERM...Sunday through Wednesday. A large eastern Pacific low pressure system is forecast to move to the west coast on Sunday and then inland across the western states on Monday before exiting to the east on Tuesday with ridging building in over the area on Wednesday. Sunday is expected to be dry and windy area wide with headlines potentially being needed to address strong winds and increasing fire concerns. Ensembles continue to forecast a large trough moving into the western states on Monday bringing a widespread chance of showers to our area. The system is forecast to remain progressive according to the GEFS and is east of the area on Tuesday followed by ridging on Wednesday. The EC ENS is less progressive and lingers the low over the area into Tuesday before moving it east late Tuesday. It also has ridging returning on Wednesday. Clusters appear to be evenly split on the two solutions. The extended pattern will begin with near seasonal temperatures on Sunday dropping to well below normal Monday and Tuesday before returning to near normal by midweek. && .FIRE WEATHER...No significant winds are expected Thursday or Friday but gusty southwest winds return on Saturday and Sunday leading to elevated fire concerns for both days. && .AVIATION...For McCarran... Winds may vary through the day, bouncing around from north to east at times, but speeds should remain at 8KT or less through the time period. Mostly clear skies this morning, but we will see FEW-SCT120-140 by this afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will favor typical diurnal wind trends, though isolated gusts to around 20KT are possible down the Colorado River Valley. Occasional SCT-BKN CIGs around 10kft are possible at times. There is a possibility of a shower or possible thunderstorm across portions of southern Mohave County and far eastern San Bernardino County this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...TB3 LONG TERM/Fire...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Fire Weather Watches in Nevada, 2021Fire Weather Watches in Arizona, 2021Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.